Alert archive / Massachusetts / Small Craft Advisories in 2016

Small Craft Advisory 91, NWS Boston/Norton, MA

July 17, 2016

NWS Boston/Norton, MA issued this small craft advisory at Jul 17, 2016, 3:28 AM EDT. It took effect at Jul 18, 2016, 1:00 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jul 17, 2016, 3:28 AM EDT (07:28 UTC)
In effect from
Jul 18, 2016, 1:00 PM EDT
Expired
Jul 19, 2016, 4:05 AM EDT
In force
15 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

884 
WHUS71 KBOX 170728
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
328 AM EDT SUN JUL 17 2016

ANZ250-251-171530-
/O.NEW.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
328 AM EDT SUN JUL 17 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM EDT MONDAY.

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>235-237-171530-
/O.NEW.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
328 AM EDT SUN JUL 17 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM EDT MONDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-171530-
/O.NEW.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/
BOSTON HARBOR-NARRAGANSETT BAY-
328 AM EDT SUN JUL 17 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM EDT MONDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25
  KT. WAVES 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
5 follow-up statements
309 
WHUS71 KBOX 180013
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
813 PM EDT SUN JUL 17 2016

ANZ250-251-180815-
/O.CON.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
813 PM EDT SUN JUL 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT
MONDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>235-237-180815-
/O.CON.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
813 PM EDT SUN JUL 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT
MONDAY...

* WINDS AND SEAS...SOUTHWEST AROUND WINDS 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-180815-
/O.CON.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/
BOSTON HARBOR-NARRAGANSETT BAY-
813 PM EDT SUN JUL 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT
MONDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
518 
WHUS71 KBOX 180720
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
320 AM EDT MON JUL 18 2016

ANZ254>256-181530-
/O.EXB.KBOX.SC.Y.0091.160718T1700Z-160719T1000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
320 AM EDT MON JUL 18 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM
EDT TUESDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-251-181530-
/O.CON.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
320 AM EDT MON JUL 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 PM EDT THIS EVENING...

* WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>235-237-181530-
/O.CON.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
320 AM EDT MON JUL 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 PM EDT THIS EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-181530-
/O.CON.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/
BOSTON HARBOR-NARRAGANSETT BAY-
320 AM EDT MON JUL 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 PM EDT THIS EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25
  KT. WAVES 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
138 
WHUS71 KBOX 181654
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1254 PM EDT MON JUL 18 2016

ANZ250-251-190000-
/O.CON.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
1254 PM EDT MON JUL 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT.
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>235-237-190000-
/O.CON.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1254 PM EDT MON JUL 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT.
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-190000-
/O.CON.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/
BOSTON HARBOR-NARRAGANSETT BAY-
1254 PM EDT MON JUL 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT.
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-190100-
/O.CON.KBOX.SC.Y.0091.160718T1700Z-160719T1000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1254 PM EDT MON JUL 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
986 
WHUS71 KBOX 190203
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1003 PM EDT MON JUL 18 2016

ANZ254>256-191000-
/O.CON.KBOX.SC.Y.0091.000000T0000Z-160719T1000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1003 PM EDT MON JUL 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
842 
WHUS71 KBOX 190805
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
405 AM EDT TUE JUL 19 2016

ANZ254>256-190915-
/O.CAN.KBOX.SC.Y.0091.000000T0000Z-160719T1000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
405 AM EDT TUE JUL 19 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

SEAS WILL CONTINUE TO SUBSIDE THIS MORNING, AND WINDS DROPPED OFF
OVERNIGHT.

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 17, 3:25 AM EDT, 3 minutes earlier.

Area forecast discussion, Jul 17, 3:25 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
325 AM EDT SUN JUL 17 2016

.SYNOPSIS...
Weak low pressure will travel along a stalled front over southern
New England today, resulting in scattered showers and thunderstorms.
A cold front sweeps through New England Monday night with
scattered showers/thunderstorms. High pressure then builds fair
weather over the region for Tuesday through Friday. Another cold
front moves through on Saturday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
325 AM Update...

Aside from some light showers/sprinkles across SE New England and
areas of fog near South Coast, not much is happening for time
being. Storms have been firing to our west and north, on northern
edge of instability aloft (MUCAPE) and deeper moisture (as seen in
K index). So expect this to be trend through daybreak as this
moisture axis remains to our north.

That said, with plenty of instability aloft over southern New
England and an approaching mid level short wave, we still need to
be alert for one or two pop- up storms around sunrise, since front
remains draped over our region and leading edge of higher dewpoint
air (70+) lies near the South Coast.

Otherwise, most of the storms should hold off until early
afternoon per high-res guidance (HRRR, RAP, and various ensembles)
which focus activity on boundary across NE CT, RI, and E MA.
Environment should feature moderate instability (Surface based
CAPE 1500-2500 J/kg), decent 0-6km shear (30-35kt) and marginal
mid level lapse rates (around 6C/km) which would support strong
and perhaps a few marginally severe storms. NAM seems to generate
too much low level instability, likely due to its surface dewpoints
being overdone (mid 70s), but its axis seems reasonable. Passage
of short wave may introduce drier mid level air and weak subsidence
behind it, but dry air should not be deep enough to inhibit storms
from developing.

Highs will reach 80s across most of area today, even on Cape Cod
and the Islands due to light winds.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Once showers/storms come to an end this evening, some drying works
into region aloft which should help bring some clearing to
interior. Closer to coast, light winds and plenty of low level
moisture will bring patchy fog and low clouds, especially near
South Coast. Lows will fall back into 60s.

Forecast for Monday is less clear cut. While cold front will hang
back across upstate NY, a pre-frontal trough may provide enough
low level convergence to generate a few showers or storms in the
afternoon. Surface-based instability should be less than today
(up to 1000 J/kg) and 0-6km shear is similar (25-35kt) but mid
level lapse rates are higher (7C/km). Lack of 500 mb height falls
is a negative factor, so am not sold we will see much in way of
activity during day.

One thing that is more certain is that 90+ heat will return,
especially across Connecticut and Merrimack Valleys as well as
interior eastern MA. Should also be a good breeze Monday afternoon
as forecast soundings show deep mixing.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...

* Cold front Mon Night/Tues will bring thunderstorms to the region
* More seasonable temps and less humid conditions Wed into Thursday
* Heat and humidity returns on Friday lasting into the weekend

OVERVIEW...

00z guidance is in general agreement for the period. Strong upper
level ridge will build across the central CONUS through the extended
while New England remains in an upper level trough. Cold front
passes through Monday night into Tuesday. High pressure builds in
for the mid-week. Uncertainty remains for the extended on
precipitation. More seasonable temps and less humid conditions
will occur Tuesday through Thursday. However appears that the heat
will return on Friday into the weekend. High confidence on
temperature trends. Moderate confidence on precip chances Monday
night into Tuesday morning. Less confident for precip Friday and
beyond.

DAILIES...

Monday Night...

Interesting set-up for southern New England Monday evening into the
overnight hours. Upper level trough remains over the region as a
potent shortwave moves through. This wave will drag a cold front
across the area during the overnight hours into Tuesday morning.
Anticipate showers and thunderstorms to be ongoing across upstate NY
during the afternoon and move into western zones by the evening.
Biggest question is if thunderstorms will be able to maintain
themselves as they move eastward during the overnight hours.

Very warm and humid airmass will be in place ahead of approaching
cold front. This is shown as K values are well above 30, also an
indicator of deep layer moisture. Even though SB Cape values
decrease during the overnight hours, MU Cape values are close to
1000 J/KG with showalters well below 0 and Total totals over 50.
Even the GEFS and ECE are indicating a decent amount of CAPE
overnight. Thus it appears that there is a good amount of elevated
instability over the region. The GFS, NAM and even the EC are
showing mid-level lapse rates steepening between 6 to 7 C/km
overnight and with 0-6 km shear values increasing to 30 to 40 kts,
cannot rule out strong thunderstorms over the region. Increasing LLJ
will also help aid in thunderstorm development overnight. PWAT
values are near 2 inches so heavy rain is the main threat, but
cannot rule out strong gusty winds. Wet bulbs are still pretty
high so hail potential seems less.

Both models and ensembles are indicating the potential for strong
storms. Even the CIPS analogs are giving portions of the region a
low prob for the potential for a few severe reports. This is also
supported by the SREF probability for severe thunderstorms. We
will continue to monitor this timeframe closely, as many things
can change over the next 36 hours.

Tuesday...

Cold front will cross the region during the morning hours. Cyclonic
flow aloft and mid-level moisture will result in diurnal cu.
Tempreatures and humidity will be dropping throughout the day behind
the FROPA. High pressure will begin to build in during the
later half of the day. Highs will still be in the mid 80s.

Wednesday into Thursday...

Strong surface high pressure will build into the region on
Wednesday, moving offshore on Thursday. This will result in dry
weather and a break in the heat. Northwest flow aloft will help
bring in a drier airmass and keep dewpoints in the 50 to low 60s.

Sea breeze potential at the coasts on Wednesday with developing
Southwest flow Thursday.  This will result in temperatures in the
low to mid 80s on Wed and mid to upper 80s on Thursday.

Friday and Beyond...

Ridge over the central CONUS will continue to build keeping New
England in an upper level trough. Several shortwave and low pressure
systems across southern Canada will trigger showers and
thunderstorms on Friday and into the weekend. Exact timing is
unknown and the EC is more progressive versus the more amplified
GFS. Despite the unknown in exact timing and extent of the precip the
one certain thing is the heat. Thermal ridge looks to build over the
area as ensembles are showing 925mb temps 2 to 3 standard deviations
above normal through Sunday. Therefore could see surface temps rise
back into the low to mid 90s during this period.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

06z Update...Moderate confidence.

IR satellite shows area of fog and low clouds near South Coast,
Cape, and Islands which should bring IFR/LIFR to much of area
through sunrise. Radar also showing few light showers but these
will do little more than to wet ground. Expect these low ceilings
to slowly improve after sunrise, but MVFR ceilings should hang on
through midday.

Elsewhere, VFR ceilings AOA 080 will persist through morning. Few
sprinkles may also affect CT, RI, and SE MA. Concern is for
scattered thunderstorm development 14z-18z across CT, RI, and
central/eastern MA near stalled frontal boundary, which should
last until 20z-22z. Threat for severe weather is low but storms
have potential to produce brief downpours and 30kt wind gusts.

Activity will diminish this evening. Expect IFR/LIFR to return to
South Coastal areas, with VFR ceilings elsewhere.

VFR ceilings aoa 040 expected Mon. Could see another round of
scattered showers/storms later in day, especially from Berkshires
to Connecticut River Valley.

KBOS TAF...Moderate confidence. Weak sea breeze develops around
midday. Main time frame for TS 18z-22z.

KBDL TAF...Moderate confidence. Main time frame for TS 16z-20z.

Outlook /Monday Night through Thursday/...

Monday Night... Moderate confidence.

Cold frontal passage will bring overnight showers and thunderstorms.
VFR conditions could drop to MVFR or IFR within any strong storm.

Tuesday through Thursday... High confidence.

VFR. Any lingering showers move off Cape Cod Tuesday morning. Sea
breezes possible on Tuesday, more likely on Wednesday. Southwest
flow returns Thursday.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Monday/...High confidence.

Stalled front over southern New England will maintain light winds
over waters today. Areas of locally dense fog, mainly on south
coastal waters, will lift around midday but should return toward
sunset and last through the night.

Expecting scattered thunderstorms to develop around midday over
RI and eastern MA, which should also impact at least nearshore
waters this afternoon. Although severe weather is not expected,
stronger storms could produce wind gusts to 30kt and briefly
reduced visibility in heavy rain.

Issued Small Craft Advisory for nearshore waters Mon, including
Boston Harbor and Narragansett Bay. Forecast soundings show deep
mixing over land and within a mile or so of shore, with 25kt gusts
likely during afternoon. Gusts subside toward sunset. Could see
few showers or thunderstorms later in day, but greater chances are
across interior southern New England.

Outlook /Monday Night through Thursday/... Moderate confidence.

Monday... Moderate confidence. Gusty southwest winds continue over
the waters Monday night reaching 20 to 25 knots. Seas build 5 to 6
feet. A cold front moves across the waters with showers and
scattered thunderstorms.

Tuesday... High confidence. Northwest winds below 25 knots.  Seas
diminish below 5 feet.

Wednesday and Thursday...High confidence. Good boating weather with
seas below 5 feet and winds less than 15 kts.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 1 PM to 8 PM EDT Monday for
ANZ230>237-250-251.

&&

SYNOPSIS...Dunten/JWD
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...Dunten
AVIATION...Dunten/JWD
MARINE...Dunten/JWD
Hazardous weather outlook, Jul 16, 4:19 PM EDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
419 PM EDT SAT JUL 16 2016

CTZ002>004-MAZ002>019-026-RIZ001>005-172030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
419 PM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDICIES WILL REACH INTO THE MID 90S ON MONDAY.

THERE IS A LOW PROBABILITY FOR A FEW STRONG STORMS LATE MONDAY
AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020>024-RIZ006>008-172030-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
419 PM EDT SAT JUL 16 2016

...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDICIES WILL REACH INTO THE MID 90S ON MONDAY.

THERE IS A LOW PROBABILITY FOR A FEW STRONG STORMS LATE MONDAY
AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-172030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
419 PM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 16, 10:02 PM EDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1002 PM EDT SAT JUL 16 2016

MAZ008>010-170245-
WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-
1002 PM EDT SAT JUL 16 2016

...TORRENTIAL RAINFALL AFFECTING PARTS OF WESTERN
MASSACHUSETTS...

AT 1000 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BLANDFORD...OR 8 MILES NORTHWEST OF WESTFIELD...MOVING
NORTHEAST AT 20 MPH.

THIS STORM WILL PRODUCE WIND GUSTS TO 30 MPH AND A QUICK INCH OF
RAINFALL AS IT MOVES ACROSS WESTERN MASSACHUSETTS THROUGH 11 PM.

LOCATIONS IMPACTED INCLUDE...
NORTHAMPTON...EASTHAMPTON...SOUTHAMPTON...WILLIAMSBURG...
HUNTINGTON...RUSSELL...WESTHAMPTON...CHESTER...BLANDFORD...
CHESTERFIELD...WORTHINGTON...GOSHEN AND MONTGOMERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS MAY BE STRONG ENOUGH TO PRODUCE MINOR DAMAGE...SUCH AS A FEW
DOWNED BRANCHES.

DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.

&&

LAT...LON 4218 7302 4222 7301 4243 7283 4229 7263
      4220 7279 4212 7290 4217 7303
TIME...MOT...LOC 0200Z 225DEG 15KT 4219 7290

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 10:02 PM EDTSpecial Weather StatementBOXHampshire43 min
Jul 17, 1:54 PM EDTSpecial Weather StatementBOXNorfolk36 min
Jul 17, 2:20 PM EDTSpecial Weather StatementBOXNorfolk40 min
Jul 17, 2:33 PM EDTAreal Flood AdvisoryBOXBristol, Norfolk57 min
Jul 17, 2:46 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth44 min
Jul 17, 3:07 PM EDTAreal Flood AdvisoryBOXBristol, Plymouth113 min
Jul 17, 3:07 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth38 min
Jul 17, 3:32 PM EDTAreal Flood AdvisoryBOXPlymouth58 min
Jul 17, 3:34 PM EDTSpecial Marine WarningBOX56 min
Jul 17, 3:43 PM EDTSevere Thunderstorm WarningBOXPlymouth37 min
Jul 17, 4:15 PM EDTSpecial Weather StatementBOXBristol45 min
Jul 17, 5:57 PM EDTSpecial Marine WarningBOX63 min
Jul 17, 6:17 PM EDTSevere Thunderstorm WarningBOXBristol43 min
Jul 17, 3:31 PM EDTSpecial Weather StatementBOXBristol, Kent44 min
Jul 17, 5:47 PM EDTSpecial Weather StatementBOXKent28 min
Jul 17, 6:10 PM EDTSpecial Weather StatementBOXBristol35 min
Jul 17, 5:05 PM EDTSpecial Weather StatementBOX25 min

Nearby

Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.